Disinhibition of libido: an adverse effect of SSRI?
by
Greil W, Horvath A, Sassim N, Erazo N, Grohmann R
Department of Psychiatry,
University of Munich,
Nussbaumstr. 7, D-80336,
Munich, Germany
J Affect Disord 2001 Feb; 62(3):225-228


ABSTRACT

Background: The article focuses on adverse drug reactions (ADR) to selective serotonin reuptake inhibitors (SSRI) concerning libido and sexual behaviour: cases of disinhibition of libido observed at the Psychiatric Hospital of Kilchberg near Zurich are described. Method: Within the scope of a drug safety program, the physicians of the hospital are regularly asked about severe and unexpected events under drug treatment. Results: During remission of depression, five outpatients noticed an increase of libido experienced as strange to them, i.e. preoccupation with sexual thoughts, first appearance of promiscuity, of unsafe sexual intercourse, and of excessive pursuit of pornography, respectively, during administration, change in dose or discontinuation of SSRI. Discussion: The case studies suggest that SSRI treatment might be associated with increase and disinhibition of libido. The phenomena are discussed as a 'selective switch' into partly manic symptomatology or an induction of mixed states with prevailing sexual symptoms.
SSRIs
Viagra
Dosage
Serotonin
Bupropion
Yohimbine
Fluoxetine
Amineptine
Nitric oxide
Testosterone
Phentolamine
Drugs and sex
SSRI pharmacology
Viagra: clinical efficacy
Antidepressants and sex
SSRIs and sexual function
How effective are commonly prescribed antidepressants?


Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family